MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION SCREWDRIVER; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION SCREWDRIVER; SCREWDRIVERS
Catalog Number 352.311
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional patient id (b)(6).Patient weight was not provided for reporting.Device is an instrument and is not implanted / explanted.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, patient underwent an anterior cervical discectomy and fusion surgery.During the surgery, an extraction screwdriver and the temporary fixation pin broke.Bone wax was used with vectra removal screw driver to complete the surgery.There was a 15 minutes surgical delay.Surgery was completed successfully.Patient outcome was not reported.This report is for one (1) extraction screwdriver.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Lot number is now known.Manufacturing location: supplier, tecomet kenosha packaged by: monument; release to warehouse date: july 08, 2013; part: 352.311, extraction screwdriver, lot: 7330765 (non-sterile); lot quantity:(b)(4).Purchased finished goods traveler met all inspection acceptance criteria.Certificate of compliance received from tecomet was reviewed and determined to be conforming.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Investigation selection : investigation site: cq zuchwil; selected flow(s): 5.Broken.Visual inspection: upon visual inspection of the complaint device it can be seen that the "inner shaft f/extract no.352.311" of the received instrument is broken off and stocks in the "fixation pin", thus confirming the complaint description.Otherwise is the part in a good condition and useful.Document/specification review: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no document/specification review is needed.Dimensional inspection: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no document/specification review is needed.Material or hardness review: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no document/specification review is needed.Summary: device history record (dhr) review showed no issues.A review of our complaints data base shows, that there are no other complaints for this issue from this article and lot number.There is no particular information on what happened to this article by the customer.Unfortunately, we are not able to determine the exact reason for this occurrence, but we have to assume that during the operation, an application error may have taken place and/or that excessive force through led to this damage.To prevent such problems, it is necessary for worn or damaged instruments to be replaced and/or to operate according to the technique guide (i.E.¿precaution: if the inner shaft knob is not fully tightened to the handle, breakage of the driver may occur and could potentially harm the patient.Precaution: the extraction screw driver should only be used for screw removal; use of the extraction screwdriver for screw insertion may lead to driver and/or implant breakage.¿).Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7707074
Report Number8030965-2018-55181
Device Sequence Number11160132
Product Code HXX
UDI-Device Identifier10705034770765
UDI-Public(01)10705034770765
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number352.311
Device Lot Number7330765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Initial Date Received by Manufacturer 06/30/2018
Supplement Date Received by Manufacturer07/23/2018
08/16/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date08/06/2018
09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR